July 2017, 13(3): 1365-1381. doi: 10.3934/jimo.2016077

Queue length analysis of a Markov-modulated vacation queue with dependent arrival and service processes and exhaustive service policy

Budapest University of Technology and Economics, Department of Networked Systems and Services, MTA-BME Information systems research group, Magyar Tudósok Körútja 2,1117 Budapest, Hungary

* Corresponding author: Gábor Horváth

Received  September 2015 Revised  June 2016 Published  October 2016

Fund Project: The reviewing process of the paper was handled by Wuyi Yue and Yutaka Takahashi as Guest Editors

The paper introduces a class of vacation queues where the arrival and service processes are modulated by the same Markov process, hence they can be dependent. The main result of the paper is the probability generating function for the number of jobs in the system. The analysis follows a matrix-analytic approach. A step of the analysis requires the evaluation of the busy period of a quasi birth death process with arbitrary initial level. This element can be useful in the analysis of other queueing models as well. We also discuss several special cases of the general model. We show that these special settings lead to simplification of the solution.

Citation: Gábor Horváth, Zsolt Saffer, Miklós Telek. Queue length analysis of a Markov-modulated vacation queue with dependent arrival and service processes and exhaustive service policy. Journal of Industrial & Management Optimization, 2017, 13 (3) : 1365-1381. doi: 10.3934/jimo.2016077
References:
[1]

A.-S. Alfa, A discrete MAP/PH/1 queue with vacations and exhaustive time-limited service, Oper. Res. Lett., 18 (1995), 31-40. doi: 10.1016/0167-6377(95)00015-C.

[2]

A.-S. Alfa, Discrete time analysis of MAP/PH/1 vacation queue with gated time-limited service, Queueing Systems, 29 (1998), 35-54. doi: 10.1023/A:1019123828374.

[3]

Y. Baba, Analysis of a GI/M/1 queue with multiple working vacations, Operation Research Letters, 33 (2005), 201-209. doi: 10.1016/j.orl.2004.05.006.

[4]

S. Chang and T. Takine, Factorization and stochastic decomposition properties in bulk queues with generalized vacations, Queueing Systems, 50 (2005), 165-183. doi: 10.1007/s11134-005-0510-9.

[5]

B. T. Doshi, Queueing systems with vacations -a survey, Queueing Systems, 1 (1986), 29-66. doi: 10.1007/BF01149327.

[6]

N. S. C. Goswami, The discrete-time MAP/PH/1 queue with multiple working vacations, Applied Mathematical Modelling, 34 (2010), 931-946. doi: 10.1016/j.apm.2009.07.021.

[7]

G. HorváthB. Van Houdt and M. Telek, Commuting matrices in the queue length and sojourn time analysis of MAP/MAP/1 queues, Stochastic Models, 30 (2014), 554-575. doi: 10.1080/15326349.2014.930669.

[8]

J.-C. KeC.-H. Wu and Z. G. Zhang, Recent developments in vacation queueing models: A short survey, International Journal of Operations Research, 7 (2010), 3-8.

[9]

G. Latouche and V. Ramaswami, Introduction to Matrix Analytic Methods in Stochastic Modeling ASA-SIAM Series on Statistics and Applied Probability, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA; American Statistical Association, Alexandria, VA, 1999. doi: 10.1137/1.9780898719734.

[10]

J. H. LiN. S. Tian and W. Liu, Discrete-time GI/Geom/1 queue with multiple working vacations, Queueing Systems, 56 (2007), 53-63. doi: 10.1007/s11134-007-9030-0.

[11]

M. F. Neuts, A versatile Markovian point process, Journal of Applied Probability, 16 (1979), 764-779. doi: 10.1017/S0021900200033465.

[12]

Z. Saffer and M. Telek, Analysis of BMAP/G/1 vacation model of non-M/G/1-type, in EPEW, vol. 5261 of LNCS, Springer, Mallorca, Spain, 2008,212–226. doi: 10.1007/978-3-540-87412-6_16.

[13]

Z. Saffer and M. Telek, Closed form results for BMAP/G/1 vacation model with binomial type disciplines, Publ. Math. Debrecen, 76 (2010), 359-378.

[14]

Z. Saffer and W. Yue, M/M/c multiple synchronous vacation model with gated discipline, Journal of Industrial and Management Optimization (JIMO), 8 (2012), 939-968. doi: 10.3934/jimo.2012.8.939.

[15]

W. -H. Steeb, Matrix Calculus and Kronecker Product with Applications and C++ Programs World Scientific, 1997. doi: 10.1142/3572.

[16]

H. Takagi, Queueing Analysis -A Foundation of Performance Evaluation, Vacation and Prority Systems, vol. 1 North-Holland, New York, 1991.

[17]

N. Tian and Z. G. Zhang, Vacation Queueing Models: Theory and Applications vol. 93, Springer Science & Business Media, 2006.

[18]

D. Wu and H. Takagi, M/G/1 queue with multiple working vacations, Performance Evaluation, 63 (2006), 654-681. doi: 10.1016/j.peva.2005.05.005.

show all references

References:
[1]

A.-S. Alfa, A discrete MAP/PH/1 queue with vacations and exhaustive time-limited service, Oper. Res. Lett., 18 (1995), 31-40. doi: 10.1016/0167-6377(95)00015-C.

[2]

A.-S. Alfa, Discrete time analysis of MAP/PH/1 vacation queue with gated time-limited service, Queueing Systems, 29 (1998), 35-54. doi: 10.1023/A:1019123828374.

[3]

Y. Baba, Analysis of a GI/M/1 queue with multiple working vacations, Operation Research Letters, 33 (2005), 201-209. doi: 10.1016/j.orl.2004.05.006.

[4]

S. Chang and T. Takine, Factorization and stochastic decomposition properties in bulk queues with generalized vacations, Queueing Systems, 50 (2005), 165-183. doi: 10.1007/s11134-005-0510-9.

[5]

B. T. Doshi, Queueing systems with vacations -a survey, Queueing Systems, 1 (1986), 29-66. doi: 10.1007/BF01149327.

[6]

N. S. C. Goswami, The discrete-time MAP/PH/1 queue with multiple working vacations, Applied Mathematical Modelling, 34 (2010), 931-946. doi: 10.1016/j.apm.2009.07.021.

[7]

G. HorváthB. Van Houdt and M. Telek, Commuting matrices in the queue length and sojourn time analysis of MAP/MAP/1 queues, Stochastic Models, 30 (2014), 554-575. doi: 10.1080/15326349.2014.930669.

[8]

J.-C. KeC.-H. Wu and Z. G. Zhang, Recent developments in vacation queueing models: A short survey, International Journal of Operations Research, 7 (2010), 3-8.

[9]

G. Latouche and V. Ramaswami, Introduction to Matrix Analytic Methods in Stochastic Modeling ASA-SIAM Series on Statistics and Applied Probability, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA; American Statistical Association, Alexandria, VA, 1999. doi: 10.1137/1.9780898719734.

[10]

J. H. LiN. S. Tian and W. Liu, Discrete-time GI/Geom/1 queue with multiple working vacations, Queueing Systems, 56 (2007), 53-63. doi: 10.1007/s11134-007-9030-0.

[11]

M. F. Neuts, A versatile Markovian point process, Journal of Applied Probability, 16 (1979), 764-779. doi: 10.1017/S0021900200033465.

[12]

Z. Saffer and M. Telek, Analysis of BMAP/G/1 vacation model of non-M/G/1-type, in EPEW, vol. 5261 of LNCS, Springer, Mallorca, Spain, 2008,212–226. doi: 10.1007/978-3-540-87412-6_16.

[13]

Z. Saffer and M. Telek, Closed form results for BMAP/G/1 vacation model with binomial type disciplines, Publ. Math. Debrecen, 76 (2010), 359-378.

[14]

Z. Saffer and W. Yue, M/M/c multiple synchronous vacation model with gated discipline, Journal of Industrial and Management Optimization (JIMO), 8 (2012), 939-968. doi: 10.3934/jimo.2012.8.939.

[15]

W. -H. Steeb, Matrix Calculus and Kronecker Product with Applications and C++ Programs World Scientific, 1997. doi: 10.1142/3572.

[16]

H. Takagi, Queueing Analysis -A Foundation of Performance Evaluation, Vacation and Prority Systems, vol. 1 North-Holland, New York, 1991.

[17]

N. Tian and Z. G. Zhang, Vacation Queueing Models: Theory and Applications vol. 93, Springer Science & Business Media, 2006.

[18]

D. Wu and H. Takagi, M/G/1 queue with multiple working vacations, Performance Evaluation, 63 (2006), 654-681. doi: 10.1016/j.peva.2005.05.005.

Figure 1.  Subset relations of the considered special vacation queue models
Figure 2.  Cycles in the evolution of the queue
Figure 3.  The mean number of jobs in the system
Table 1.  Vector β as a function of the vacation distribution
Uniform Exponential Weibull
The general model (0.546, 0.109, 0.345) (0.543, 0.116, 0.341) (0.539, 0.142, 0.319)
The MAP/MAP/1
vacation queue
(0.214, 0.097, 0.091,
… 0.04, 0.382, 0.176)
(0.214, 0.097, 0.091,
… 0.04, 0.382, 0.176)
(0.214, 0.097, 0.091,
… 0.04, 0.382, 0.176)
QBD vac. queue(0.546, 0.109, 0.345) (0.543, 0.115, 0.342)(0.53, 0.14, 0.33)
The indep. QBD
vacation queue
(0.21, 0.101, 0.09,
… 0.041, 0.373, 0.185)
(0.207, 0.104, 0.089,
… 0.042, 0.367, 0.191)
(0.197, 0.113, 0.086,
… 0.046, 0.348, 0.21)
Uniform Exponential Weibull
The general model (0.546, 0.109, 0.345) (0.543, 0.116, 0.341) (0.539, 0.142, 0.319)
The MAP/MAP/1
vacation queue
(0.214, 0.097, 0.091,
… 0.04, 0.382, 0.176)
(0.214, 0.097, 0.091,
… 0.04, 0.382, 0.176)
(0.214, 0.097, 0.091,
… 0.04, 0.382, 0.176)
QBD vac. queue(0.546, 0.109, 0.345) (0.543, 0.115, 0.342)(0.53, 0.14, 0.33)
The indep. QBD
vacation queue
(0.21, 0.101, 0.09,
… 0.041, 0.373, 0.185)
(0.207, 0.104, 0.089,
… 0.042, 0.367, 0.191)
(0.197, 0.113, 0.086,
… 0.046, 0.348, 0.21)
[1]

Veena Goswami, Pikkala Vijaya Laxmi. Analysis of renewal input bulk arrival queue with single working vacation and partial batch rejection. Journal of Industrial & Management Optimization, 2010, 6 (4) : 911-927. doi: 10.3934/jimo.2010.6.911

[2]

Pikkala Vijaya Laxmi, Obsie Mussa Yesuf. Analysis of a finite buffer general input queue with Markovian service process and accessible and non-accessible batch service. Journal of Industrial & Management Optimization, 2010, 6 (4) : 929-944. doi: 10.3934/jimo.2010.6.929

[3]

Pikkala Vijaya Laxmi, Singuluri Indira, Kanithi Jyothsna. Ant colony optimization for optimum service times in a Bernoulli schedule vacation interruption queue with balking and reneging. Journal of Industrial & Management Optimization, 2016, 12 (4) : 1199-1214. doi: 10.3934/jimo.2016.12.1199

[4]

Michiel De Muynck, Herwig Bruneel, Sabine Wittevrongel. Analysis of a discrete-time queue with general service demands and phase-type service capacities. Journal of Industrial & Management Optimization, 2017, 13 (4) : 1901-1926. doi: 10.3934/jimo.2017024

[5]

Zsolt Saffer, Miklós Telek. Analysis of BMAP vacation queue and its application to IEEE 802.16e sleep mode. Journal of Industrial & Management Optimization, 2010, 6 (3) : 661-690. doi: 10.3934/jimo.2010.6.661

[6]

Rongfei Liu, Dingcheng Wang, Jiangyan Peng. Infinite-time ruin probability of a renewal risk model with exponential Levy process investment and dependent claims and inter-arrival times. Journal of Industrial & Management Optimization, 2017, 13 (2) : 995-1007. doi: 10.3934/jimo.2016058

[7]

Yoshiaki Inoue, Tetsuya Takine. The FIFO single-server queue with disasters and multiple Markovian arrival streams. Journal of Industrial & Management Optimization, 2014, 10 (1) : 57-87. doi: 10.3934/jimo.2014.10.57

[8]

Gopinath Panda, Veena Goswami, Abhijit Datta Banik, Dibyajyoti Guha. Equilibrium balking strategies in renewal input queue with Bernoulli-schedule controlled vacation and vacation interruption. Journal of Industrial & Management Optimization, 2016, 12 (3) : 851-878. doi: 10.3934/jimo.2016.12.851

[9]

Zsolt Saffer, Wuyi Yue. A dual tandem queueing system with GI service time at the first queue. Journal of Industrial & Management Optimization, 2014, 10 (1) : 167-192. doi: 10.3934/jimo.2014.10.167

[10]

Jeongsim Kim, Bara Kim. Stability of a queue with discriminatory random order service discipline and heterogeneous servers. Journal of Industrial & Management Optimization, 2017, 13 (3) : 1237-1254. doi: 10.3934/jimo.2016070

[11]

Bara Kim, Jeongsim Kim. Explicit solution for the stationary distribution of a discrete-time finite buffer queue. Journal of Industrial & Management Optimization, 2016, 12 (3) : 1121-1133. doi: 10.3934/jimo.2016.12.1121

[12]

Jau-Chuan Ke, Hsin-I Huang, Chuen-Horng Lin. Analysis on a queue system with heterogeneous servers and uncertain patterns. Journal of Industrial & Management Optimization, 2010, 6 (1) : 57-71. doi: 10.3934/jimo.2010.6.57

[13]

Bart Feyaerts, Stijn De Vuyst, Herwig Bruneel, Sabine Wittevrongel. The impact of the $NT$-policy on the behaviour of a discrete-time queue with general service times. Journal of Industrial & Management Optimization, 2014, 10 (1) : 131-149. doi: 10.3934/jimo.2014.10.131

[14]

Dalila Azzam-Laouir, Fatiha Selamnia. On state-dependent sweeping process in Banach spaces. Evolution Equations & Control Theory, 2018, 7 (2) : 183-196. doi: 10.3934/eect.2018009

[15]

Yuhong Dai, Ya-xiang Yuan. Analysis of monotone gradient methods. Journal of Industrial & Management Optimization, 2005, 1 (2) : 181-192. doi: 10.3934/jimo.2005.1.181

[16]

Tao Jiang, Liwei Liu. Analysis of a batch service multi-server polling system with dynamic service control. Journal of Industrial & Management Optimization, 2018, 14 (2) : 743-757. doi: 10.3934/jimo.2017073

[17]

Hideaki Takagi. Times until service completion and abandonment in an M/M/$ m$ preemptive-resume LCFS queue with impatient customers. Journal of Industrial & Management Optimization, 2017, 13 (5) : 1-26. doi: 10.3934/jimo.2018028

[18]

Wouter Rogiest, Dieter Fiems, Koenraad Laevens, Herwig Bruneel. Exact performance analysis of a single-wavelength optical buffer with correlated inter-arrival times. Journal of Industrial & Management Optimization, 2010, 6 (3) : 569-585. doi: 10.3934/jimo.2010.6.569

[19]

Shaojun Lan, Yinghui Tang, Miaomiao Yu. System capacity optimization design and optimal threshold $N^{*}$ for a $GEO/G/1$ discrete-time queue with single server vacation and under the control of Min($N, V$)-policy. Journal of Industrial & Management Optimization, 2016, 12 (4) : 1435-1464. doi: 10.3934/jimo.2016.12.1435

[20]

Yung Chung Wang, Jenn Shing Wang, Fu Hsiang Tsai. Analysis of discrete-time space priority queue with fuzzy threshold. Journal of Industrial & Management Optimization, 2009, 5 (3) : 467-479. doi: 10.3934/jimo.2009.5.467

2016 Impact Factor: 0.994

Metrics

  • PDF downloads (6)
  • HTML views (92)
  • Cited by (0)

Other articles
by authors

[Back to Top]